Blood test results

Please advise. Have been hypothyroid for 10 years. At no time have I felt really well unless I stop levothyroxine for a few days, but then have to go back on it.

Am taking 25mcg pod levo daily. Can't tolerate higher dose: aching limbs, joints etc. I take 25mg of t3. I notice the benefit.

My GP wants me on higher levo, at least 50mcg. I am managing by taking 2, 25tabs. The make seems to suit me better, but early days.

My blood reading on 22 Nov was

TSH 4.89

Free t4 11

Any ideas I would be grateful. Have to be careful as I am 75.

Mg

3 Replies

oldestnewest
  • Linus41,

    If Levothyroxine makes you feel unwell stop taking it and increase the 25mcg T3 dose to 37.5mcg. Most people will feel well with TSH 1.0 or lower. FT4 will be low when you are taking T3.

    Aching joints and limbs may be due to vitamin D deficiency which is common in hypothyroid patients and older people as vitD levels drop. Ask your GP to do a vitamin D blood test.

  • Thanks for replying. My GP gets a bit antsy when I stop levo which is why I agreed to 25mcg. He rang me at home following those recent results and had the pharmacy deliver levo 50 mcg tabs! He is a nice man . Since I last posted the pains in my arms and legs are back with a vengeance so Change of brand doesn't help. I am on Vit D tabs and Vit b12 sub lingual daily. I also take folate. If I go onto t3 only will that improve things. Do I split the taking. I have been taking the other at night and sleeping much better.

    Sorry to write so much. Don't know what I'd do without this site. Thank you.

  • Linus41,

    If you are allergic to Levothyroxine you should feel better on T3 only. It is worth trying to see whether symptom improve on T3 only. It is better to split the dose to even out the peaks and troughs of taking T3.

You may also like...